MAUDE Adverse Event Report: EXACTECH, INC. EQ REVERSE TORQUE DEFINING SCREW KIT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REVERSE TORQUE DEFINING SCREW KIT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-20-00
Medical Device Problem Codes Detachment of Device or Device Component (2907); Misassembly by Users (3133)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: (b)(6), 320-42-13 - equinoxe reverse 42mm humeral const liner +2.5, (b)(6), 320-10-10 - equinoxe reverse tray adapter plate tray +10, (b)(6), 300-01-17 - equinoxe humeral stem primary press fit 17mm, (b)(6), 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm, (b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm, (b)(6), 320-15-05 - eq rev locking screw, (b)(6), 315-35-00 - glnd kwire, (b)(6), 320-15-01 - eq rev glenoid plate, (b)(6), 320-01-42 - equinoxe reverse 42mm glenosphere, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.
 
Event or Problem Description
As reported, approximately 4 years and 5 months post the initial right reverse total shoulder arthroplasty, the patient experienced a fall, resulting in the disassociation of the humeral tray and liner from the humeral stem component.Upon viewing relevant x-rays and ct scans, it appeared the torque defining screw was intact and undamaged from the fall, suggesting the screw had been improperly tightened during the primary surgery, and resultingly backed out over time.Subsequently, when the patient experienced the fall, the morse taper holding the humeral tray and stem together disengaged, causing the dissociation.This was correlated by the surgeon.Like for like replacements were implanted for adapter tray, torque defining screw, liner and glenosphere.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: h6.The reason for the revision is likely due to the disassembly of the torque defining screw and thus the humeral tray and liner assembly from the humeral stem.Potential contributions may include the reported traumatic event or misassembly of the torque screw during initial implantation.However, this cannot be confirmed as devices were not returned and the view of the torque screw in the provided images does not provide sufficient visibility of the threads to assess damage.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQ REVERSE TORQUE DEFINING SCREW KIT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key21551684
Report Number1038671-2025-01488
Device Sequence Number8164637
Product Code KWT
UDI-Device Identifier10885862086518
UDI-Public10885862086518
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue Number320-20-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexMale